MAUDE Adverse Event Report: MAMMOMAT INSPIRATION; FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM

MAMMOMAT INSPIRATION; FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM
Model Number 10140000
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.A supplemental report will be submitted if additional information becomes available.Internal id# (b)(4).
 
Event or Problem Description
It was reported to siemens that during service activities multiple cracks in the tube arm frame and some broken pieces were noticed on the mammomat inspiration unit.Only front bolts were holding the tube arm in place.The system stability could no longer be guaranteed.The concerned unit is a mobile system and installed on a bus trailer.It is assumed that the issue is caused by improper transportation.There are no injuries attributed to this event.
 
Additional Manufacturer Narrative
The issue was investigated in detail.The concerned system was installed on the trailer (b)(6) 2016 and activated (handed over to the user) (b)(6), 2017.Until (b)(6) 2020 no noticeable issues have been documented which would point to an incorrect installation.The annual maintenance was performed on the unit (b)(6), 2020, and it was passed without any issues.The system was relocated (b)(6), 2020 to a different site 126 miles away shortly before the described problem was observed.According to the provided pictures, no issues with the unit on the outside could be identified.However, on the inside, it could be seen that the tube arm, mainly holding the single tank unit, was broken close to the fixing points.The system is bolted to the floor (according to system installation instructions for mobile installations), the bolts are tight and there are no gaps between system stand and floor.The wall holder shows signs of wear.Metal dust is visible around the screws and it is assumed that it is caused by mechanical movement of the wall against the system holder and/or vibration.Such mechanical movements could lead to system damage as shown on the provided pictures and can be caused by 1.Unsuitable trailer/coach construction 2.Wrong system positioning during transport regarding point 1 (unsuitable trailer/coach construction): the specifications for the trailer/coach, according to the planning guide for bus installations (xpw7-000.891.01.06.02 | 09.20), states that the trailer/bus manufacturer must provide documentation in written form verifying the suitability of the trailer/bus for use as a permanent method of transporting a medical x-ray system, to prevent possible injury to persons or material damage.This confirmation was requested from the trailer/coach manufacturer but was not provided (despite several reminders).According to the country organization is must only be ensured that planning guide requirements are fulfilled, that the system is secured by thru bolting and that the transport kit is used when moving the system.Based on that there is no further confirmation document available regarding the suitability of the coach for mobile mammography use.As the system was installed on the trailer/coach for over three years without any noticeable issues, it confirms that the device had been properly installed according to the planning guide, the suitability of the trailer for mobile installations is confirmed as well.Regarding point 2 (wrong system position during transport): the system must be in transport position before the trailer/coach is moved.According to the provided information, it was confirmed that the system was in correct transport position as described in the user manual (mammomat inspiration | vb60 or higher print no.Xpw7-330g.620.60.01.02.Page 29).The mammomat inspiration in general is released for mobile installations and certain specifications for this kind of installations must be met (see planning guide and user manual).The investigation showed that the issue on the concerned units must have occurred between the last system maintenance (dated (b)(6), 2020) and the date the issue was observed ((b)(6), 2020).It is assumed that the issue potentially occurred during the last transport as high mechanical shocks causing such damage can only occur while the trailer is moving.However, the suitability of the trailer for mobile installations was confirmed.The root cause of the damage could not be identified; however, system failure is excluded.The system was replaced at the customer site in (b)(6) 2021.

Brand Name
MAMMOMAT INSPIRATION
Common Device Name
FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM
MDR Report Key11037784
Report Number3004977335-2020-59487
Device Sequence Number1023924
Product Code MUE
UDI-Device Identifier04056869009063
UDI-Public04056869009063
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030010/S6
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10140000
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date07/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;